MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA FLEXTEND¿ TTS¿ PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA FLEXTEND¿ TTS¿ PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFP60
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun, as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that the cuff of a portex® bivona flextend¿ tts¿ pediatric tracheostomy tube was asymmetrical, causing a leak when used with a patient's ventilator; making it difficult to ventilate the patient.No injury was reported.
 
Additional Manufacturer Narrative
Two devices were returned for evaluation without their original packaging.Visual inspection found no damage on the devices.Leak testing was performed and did not observe any leakage.Air cuff symmetry testing was performed and found that the devices did not inflate uniformly.The devices underwent inflation instructions per the instructions for use and met specifications.A review of the testing and inspection documents was performed and deemed adequate and correct.A review of the manufacturing process was performed on a similar part and found no discrepancies.A review of 32 assemblies was performed for inflation and leak testing and did not observe any issues.Based on the evidence, a root cause was unable to be determined.The device performed within manufacturing specifications.

Brand Name
PORTEX® BIVONA FLEXTEND¿ TTS¿ PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6563670
Report Number3012307300-2017-01020
Device Sequence Number11021104
Product Code JOH
UDI-Device Identifier10351688518538
UDI-Public10351688518538
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/08/2021
Device Catalogue Number67PFP60
Device Lot Number3216439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1